Which of the following administration schedules is most likely to control the

Which of the following administration schedules is

This preview shows page 6 - 9 out of 9 pages.

the patient's pain?Response Feedback:The use of long-acting analgesia combined with short-acting opioidsfor breakthrough pain is a proactive pain management technique that maximizes therapeutic benefit while minimizing the risks of 
Background image
adverse effects.Question 211 out of 1 pointsA male patient has been brought to the emergency department during an episode ofstatus epilepticus. Diazepam is to be administered intravenously. The nurse will be sure toResponseFeedback:When diazepam is administered intravenously during status epilepticus, the small veins in the dorsum of the hand or the wrist should be avoided. It should be injected slowly, no faster than 5 mg in 1 minute. Diazepam should not be mixed or diluted with other solutions or drugs, either in the syringe or in intravenous solutions.Question 221 out of 1 pointsA patient has been prescribed lithium therapy. Which of the following signs and symptoms will the nurse tell the patient to report immediately?ResponseFeedback:Muscle twitching is an early symptom of lithium toxicity and should be reported immediately. Muscle twitching indicates that a dosage change may be needed. Increased thirst and urination are acute effects of lithium, whereas hair loss is a chronic adverse effect.Question 231 out of 1 pointsA nurse is assigned to a patient who is taking lithium. Which of the following drug serum levels would indicate that the patient is at risk for adverse effects of the drug?ResponseFeedback:The therapeutic range for lithium is 0.6 to 1.2 mEq/L. A level of 0.3 mEq/L would not be in the therapeutic range and would therefore notproduce a therapeutic response. Levels of 0.6 and 1.2 mEq/L would be within the therapeutic range and would not be expected to produce adverse effects. A level of 1.7 mEq/L would be a high level and place the patient at risk for adverse effects or overdose.Question 241 out of 1 pointsA 39-year-old patient who is having trouble sleeping is beginning drug treatment with zaleplon (Sonata). The nurse will be sure to ask the patient if she is takingResponseFeedback:The nurse will assess for cimetidine use. Cimetidine greatly increases the level of circulating zaleplon and could cause toxic effects in the patient. Secobarbital is a barbiturate, and oxycodone 
Background image
and meperidine are narcotics that would not be used with lorazepam because the combinations may depress respiratory drive, create severe hypotension or bradycardia, and substantially alter level of consciousness.
Background image
Image of page 9

You've reached the end of your free preview.

Want to read all 9 pages?

  • Summer '15
  • Phenytoin

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

Stuck? We have tutors online 24/7 who can help you get unstuck.
A+ icon
Ask Expert Tutors You can ask You can ask You can ask (will expire )
Answers in as fast as 15 minutes